MAUDE Adverse Event Report: RICHARD WOLF GMBH SHEATH FOR E-LINE CYSTOSCOPE 21FR

RICHARD WOLF GMBH SHEATH FOR E-LINE CYSTOSCOPE 21FR
Model Number 86500.445
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following checks, cautions, and warnings are outlined in the information for use (ifu): 6.Use caution! the products have only limited strength! exerting excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Ensure that no missing instrument parts remain in the patient.Do not use products which are damaged, incomplete or have loose parts.7 checks - caution! be careful if products are damaged or incomplete.Possible injury of patient, user or third persons.Run through the checks before and after each use.Do not use products which are damaged or incomplete or have loose parts.Return damaged products together with loose parts for repair.Do not attempt to do any repairs yourself.7.1 visual check - before and after each use check instruments and accessories for damage, sharp edges, loose or missing parts and rough surfaces.Any lettering, labelling and identification necessary for the safe intended use must be legible.Missing or illegible lettering, labelling and identifications which may lead to wrong handling or reprocessing must be restored or the parts discarded.Check all connection cables, tubes and connectors for damage.Replace damaged and brittle rubber caps.This case is considered closed.Should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On 31 october 2019, richard wolf (b)(4) received the following information: the customer informed by telephone that damage to the patient has occurred due to the use of the instrument within the scope of an operation.The shaft for cystoscope 21ch, type 86500445 is said to have had a burr, resulting in a perforation on the patient.Detailed written information about the event or the patient injury damage was not provided.The device was returned to the manufacturer for evaluation.It was found that the device shaft shows only slight signs of wear: no dents on the outer wall of the shaft tube the shaft tube is not bent.Sheath tube diameter and mounting hole in the rotating locking part are dimensionally accurate - no tolerance deviation verifiable.Distal end is burr-free and sufficiently rounded.The laser marking on the product is still clearly legible.The brass flushing taps located on the rotary plug are still completely functional.Adhesive connection on the screw cap of the drain cock is coming loose on one side.There were no signs of improper use noted.The chromium-plated brass flush taps and the batch numbers indicate the instrument had been in use for some time (approximately 14 years).A search of the complaints database was undertaken for the period 01/01/2015 to 10/31/2019.During this period, there were no similar cases.A product defect trend is not discernible.In the risk assessment d3 rev 02, the present complaint case is assigned to (b)(4) and thus to the hazard due to mechanical energy resulting from a handling issue.Except for normal traces of use on the product, no damage can be detected.The distal shaft window is burr-free and sufficiently rounded.The customer's complaint cannot be reconciled to the instrument investigated product.

Brand Name
SHEATH FOR E-LINE CYSTOSCOPE 21FR
Common Device Name
SHEATH FOR E-LINE CYSTOSCOPE 21FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9583472
Report Number9611102-2019-00036
Device Sequence Number13567605
Product Code FDC
UDI-Device Identifier04055207027899
UDI-Public04055207027899
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86500.445
Device Catalogue Number86500.445
Device Lot NumberM577810
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;